Advertisement

How do medications treat upper GI bleeding?

Once a doctor has determined the cause of upper gastrointestinal (GI) bleeding, there may be some medications used to treat it. During an endoscopy, it is possible for a doctor to treat the areas that are bleeding with medication, delivering it through the endoscopic tube. However, since upper GI bleeding is usually caused by something else, treating that condition with medication is important as well. Medications are available to treat infections and ulcers that have damaged the GI tract lining to the point of causing upper GI bleeding. There is a chance that some drugs can actually be part of the problem with upper GI bleeding, so your doctor can give you guidance with that.

Continue Learning about Upper GI Bleeding

What increases my risk for upper GI bleeding?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
There are many different risk factors for GI bleeding. Most times, GI bleeding is found in those...
More Answers
How is upper GI bleeding diagnosed?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
Upper gastrointestinal (GI) bleeding is caused by another problem in the body, so the first step is ...
More Answers
Should I talk to my doctor about my upper GI bleeding symptoms?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
You need to see your doctor to discuss your symptoms if you are showing signs of upper gastrointesti...
More Answers
What causes upper GI bleeding?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
There are actually many things that might cause upper gastrointestinal (GI) bleeding. Ulcers and oth...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.